Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 4, NWS El Paso, TX

March 13, 2007Grant County, Hidalgo County, Luna County, New Mexico

NWS El Paso, TX issued this red flag warning at Mar 13, 2007, 4:37 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 4:37 PM MDT (22:37 UTC)
Expired
Mar 13, 2007, 7:00 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 132237
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
437 PM MDT TUE MAR 13 2007

...RED FLAG WARNING IN EFFECT UNTILL 7 PM FOR BOOTHEEL OF NEW MEXICO
DUE TO LOW HUMIDITY AND STRONG WINDS WITH HIGH FIRE DANGER RATINGS...

.A RED FLAG WARNING IS IN EFFECT UNTILL 7 PM THIS EVENING FOR THE
BOOTHEEL OF SOUTHWESTERN NEW MEXICO DUE TO LOW HUMIDITY AND STRONG
WINDS WITH HIGH FIRE DANGER RATINGS.

NMZ111-140100-
/O.NEW.KEPZ.FW.W.0004.070313T2237Z-070314T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
437 PM MDT TUE MAR 13 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT UNTILL 7 PM THIS EVENING.

A RED FLAG WARNING IS IN EFFECT UNTILL 7 PM THIS EVENING FOR THE
BOOTHEEL OF SOUTHWESTERN NEW MEXICO DUE TO LOW HUMIDITY AND STRONG
WINDS WITH HIGH FIRE DANGER RATINGS. STRONG GRADIENT WINDS OF 20
TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH ARE EXPECTED TO CONTINUE
UNTIL ABOUT 7 PM THIS EVENING...WITH RELATIVE HUMIDITY BELOW
15 PERCENT AND FIRE DANGER READINGS OF HIGH TO VERY HIGH. WINDS
WILL DIMINISH BY AROUND 7 PM. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 2:54 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 13, 2:54 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
254 PM MDT TUE MAR 13 2007

.SYNOPSIS...
DRY WEATHER FOR THE WEEK AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS
THE BORDERLAND. A BACK DOOR COLD FRONT EARLY FRIDAY MORNING WILL
COOL TEMPERATURES FOR THE WEEKEND.

&&

.DISCUSSION...
THE LOW PRESSURE SYSTEM WHICH BROUGHT CLOUDS AND SOME LIGHT
SHOWERS TO THE EASTERN REACHES OF THE REGION CURRENTLY MOVING OVER
THE TEXAS PANHANDLE. ANY RESIDUAL CLOUD COVER BEHIND THE LOW
SHOULD BE GONE BY EVENING. NORTHWEST FLOW WILL MOVE IN BEHIND THE
LOW...DRYING AND WARMING THINGS FOR THE MIDDLE OF THE WEEK.

A SHORTWAVE DIGGING DOWN THE EAST SIDE OF THE RIDGE WILL KICK A
BACK DOOR COLD FRONT ACROSS REGION EARLY FRIDAY MORNING. THE NAM IS
BRINGING THE FRONT IN FROM AN EASTERLY DIRECTION WHILE THE GFS HAS
A MORE NORTHERLY TRACK. ECMWF SEEMS TO BE MORE IN LINE WITH THE
NAMS PROJECTION OF BRINGING THE FRONT IN FROM THE EAST. LEFT TEMPS
AS THEY WERE FOR THAT TIME PERIOD AS THE COOL DOWN WAS WELL
REPRESENTED GIVEN SOME UNCERTAINTY IN THE STRENGTH AND WESTWARD
EXTEND OF THE FRONT. EUROPEAN AND GFS HAVE A SECONDARY COOL PUSH
FRIDAY NIGHT INTO SATURDAY WHICH MAY COOL TEMPS ANOTHER DEGREE OR
TWO.

ANOTHER SHORTWAVE...THIS TIME FROM THE SOUTHWEST...WILL DRAG SOME
SUBTROPICAL MOISTURE OVER THE BORDERLAND ON SUNDAY. CURRENT MODELS
NOT INDICATING ENOUGH MOISTURE FOR MORE THAN A CLOUD OR TWO.
SHOULD THE MOISTURE AMOUNT INCREASE AN ISOLATED SHOWER OR TWO
CANNOT BE RULED OUT...BUT DID NOT INCLUDE IN FORECAST AT THIS
TIME.

&&

.AVIATION...
VALID 14/00Z-15/00Z
VFR CONDTS EXPECTED ACRS ALL TAF SITES AND TWEB RTES...AS HI PRS
ALFT BLDS IN FM NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 54  83  53  83  49 /   0   0   0   0   0
SIERRA BLANCA TX        47  80  46  81  49 /   0   0   0   0   0
LAS CRUCES              49  85  49  84  46 /   0   0   0   0   0
ALAMOGORDO              43  84  44  83  44 /   0   0   0   0   0
CLOUDCROFT              32  61  32  60  33 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   50  82  48  80  43 /   0   0   0   0   0
SILVER CITY             44  74  45  73  40 /   0   0   0   0   0
DEMING                  43  83  41  82  44 /   0   0   0   0   0
LORDSBURG               46  81  45  81  44 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

23/23
Hazardous weather outlook, Mar 13, 6:01 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
601 AM MDT TUE MAR 13 2007

NMZ022>025-030>032-TXZ055-056-141215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
601 AM MDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIEPER

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.